Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Swollen lymph nodes with pain near the collar bone, dark stools. Taken Diphene injection. Pain persisting

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9073 Questions
I have had swollen lymph nodes above the clavical for the last two days with severe pain. I also passed dark XXXXXXX poop one day.
I went to casualty twice and they gave me an injection of diphene. Now I am on diphene tablets until my tests come back. I still have pain in lymph nodes with swelling above clavicle area. Any ideas what it could be?
Posted Mon, 21 May 2012 in General Health
Answered by Dr. Praveen Tayal 7 hours later
Thanks for posting your query.
A painful lymph node swelling near the collar bone is likely to be due to an infection near the area.
It is usually caused by a viral or bacterial infection. Other causes include allergic reactions or some malignancy. So it is best to rule out infections first and then move on to investigate other causes of swollen lymph node.

For this, a FNAB (fine needle aspiration biopsy) of the lymph nodes and swollen glands is the best test. FNAB is aspiration of the material of the glands which is done by a fine gauge needle (22 or 25 gauge) and a syringe. This will confirm the diagnosis.
Till then you can continue taking pain relievers such as dicolfenac/ibuprofen and an antibiotic after the consultation of your doctor. Doing a hot fomentation in the area will also be helpful.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Swollen lymph nodes with pain near the collar bone, dark stools. Taken Diphene injection. Pain persisting 15 hours later
Thank you for your reply. Do you think I should go to a specialist to find out if its an allergic reaction? Also I started Kelkin vitamin C 1000mg tablets one a day last week. Now I am wondering if the dosage is too high and maybe I could be allergic to vitamin C. Could this be possible? Thank you. XXXXXXX
Answered by Dr. Praveen Tayal 9 hours later
Thanks for writing again.
Painful lymph nodes are less likely to be allergic and are more likely to be due to an infection. The vitamin C supplementation is a good idea. The dose you are taking is not very high and since it is water soluble vitamin, the excess amount is excreted out in urine. Allergy to vitamin C is rare and is not likely in your case.
You can wait for your results of the investigations you had.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor